11 answers

Fever,throwing up and Augmentin //// PLEASE HELP ME////

I took my 8 month old into the er with a 103.0 temp and they looked in his ear and said he has fluid which I guess the dr overlooked the day before at his checkup.They gave me Augmentin and we left. He was doing fine then he woke up with the fever back and when I went to give him tylenol about an hour after I feed and gave him the Augmentin he projected throw up twice everywhere.now he still has a fever because after I gave him tylenol he threw it up and I know I cant give him more because it might cause an overdose.Im just so nervous. the dr said dont nurse him just give him clear liquids and if he throws up again go to the er.I am going to be up all night making sure he doesnt choke on his vomit. Has this happened to anyone or know why it could be happening to my baby???

please help im so worried

What can I do next?

Featured Answers

the main thing is " don't panic". childrens motrin (it's orange) reduces fever IMMEDIATELY. a cool towel every 15 minutes might help too ( not too cold) don't stop breast feeding, i agree with the others on that, Don't lay the baby down after feedings keepem sorta upright. also you cant mix the milk with medicine, so you might want to give him the medicine a little while after feeding and deffinetly see another doctor soon. if that dosent help to be safe go ahead and take him to er. that "up all night with a sick baby" thing, WELCOME TO MOMMYHOOD ( SMILE)

More Answers

I have one child that is allergic to augmentin... He exhibited vomiting and a rash. We discovered it when he was less than a year old.
Ear infections are bad about making children dizzy and nauseous. It throw off our balance when we get fluid in there.

I know this is gross, but get suppositories. It won't upset the tummy and absorbs quickly through the mucosal tissue.
If you get the fever down, the nausea will subside. If your child is vomiting after breast feeding, give the tummy a rest for 3 hours, advance to clear pedialyte 1 teaspoon every 15 minutes. If they keep that down after 1 hours(4 rounds) up it to a tablespoon. If after that total 5 hour span they are keeping fluids. Resume breastfeeding, make sure you haven't had any strong tasting and you drink plenty of water so you and your milk is well hydrated. This will pass. If your child becomes hard to wake, limp or unable to take fluids at all after a 12 hour period call your doctor. But getting the fever down will help settle the tummy. Viral illnesses can coincide with bacterial ones and can take 7-10 days to start to turn around.

K-
Keep nursing, it's best for M. Hang in there and alternate between Mortin and Tylenol. Cool baths also work. I would call your ped. and update her on your trip to the ER. Hang in there.
me..

I would get a second opinion on not nursing. Breastmilk is likely to help settle his stomach AND keep him hydrated. The vomiting is most likely caused by the Augmentin. Here is some info on it : http://www.drugs.com/augmentin.html

Take rubbing alcohol, and rub him down on all his joints (nowhere near his gentials or his face), then wrap him in a blanket, like you do a newborn. Within an hour and a half, his fever should break. He will cool down real fast, with the rubbing alcohol.

Call the pediatrician and tell them you refuse to use the augmentin any more. Be very firm! They'll prescribe something else.

That's just my guess, but I had a similar experience with my first son, who does not respond well to augmentin. [he is not allergic to penicillin, just sensitive to augmentin] It kills the good bacteria in their digestive systems. Other antibiotics do too, but augmentin seems to be the worst. My other son can take it (with some diarrhea) but not my older.

Oh, and use a warm (not cold) bath or warm wet washclothes to keep his temperature down. Not ice or anything too cold - you might send his body into shock if you lower the temp too quickly.

As your baby is older than 6 months it is okay to give water if he can't keep breastmilk down but I would try to nurse first before giving water. However, I would alternate between giving Tylenol and Mortin every 3 hours that way the Tylenol and Mortin would be every 6 hours. If your baby isn't keeping any fluids down I would go back to the ER. The vomiting might be a sensitivity to the Augmentin but it could also be a result of the fever.

the main thing is " don't panic". childrens motrin (it's orange) reduces fever IMMEDIATELY. a cool towel every 15 minutes might help too ( not too cold) don't stop breast feeding, i agree with the others on that, Don't lay the baby down after feedings keepem sorta upright. also you cant mix the milk with medicine, so you might want to give him the medicine a little while after feeding and deffinetly see another doctor soon. if that dosent help to be safe go ahead and take him to er. that "up all night with a sick baby" thing, WELCOME TO MOMMYHOOD ( SMILE)

Hi,
So sorry to hear about your sick baby. I don't really have any insight other than wonder why the Dr. said not to nurse your son? Most Dr. say give babies the liquids they will keep down and want and I have always been told to nurse if my kids will drink. Have you talked to a pharmasit? They can be helpful too.
Hope you all can get some rest.
K.

Did you know you can play between Tylenol and Motrin. If you give him Tylenol in 3 hours you can give him Motrin and Tylenol in 3 more hours and so on. Do this if the fever doesn't go down. That way Motrin is every 6 hours and Tylenol is every 6 hours. This is atrick I learned when my dayghter was 18 month. She had 105 fever. I even gave her a bath. I didn't know what to do.
Just keep him hydrated (if it's only water it's fine too - whatever stays down) and keep the fever down. These are the most important.
Also go on the internet and google the symptoms he has. I never rely only on doctors.
You will do fine. Be strong. Little babies are stronger than us. Every mom goes through what you are going.

Do not stop nursing. Doctors ALWAYS say this and it is not right. Tummy troubles can cause temporary sensitivity to milk but breast milk is not the same and it has antibodies to help him fight whatever he has. I would just nurse and if he throws that up (it's ok if he does) nurse some more and you can give some water or pedialyte with a dropper, just small amounts occasionally to make sure he stays hydrated. You can sleep with him in your bed tonight and lay down several layers of towels on the bed. That way if he throws up, you can just peel off a towel or two and lay down on the one underneath, or get a clean one. It will be a long night though. Ear can have fluid without it being an infection...sounds like he might have something else....stomach virus or something. I would also wait the 4 - 6 hours and try giving him some tylenol or ibuprofen again to keep the fever down. If it is a virus, the dr. won't be able to help much anyway and they will just tell you to keep him hydrated and to trade off giving tylenol and ibuprofen every 4-6 hours to manage the fever. I would make an appt for tomorrow with your reg dr. though just to make sure.

I know high fevers and projectile vomiting are very scary, but they are not uncommon even with viruses. If you think the antibiotic is making him sick, I wouldn't give him anymore, just manage the fever and liquids and get in to see your reg dr. asap tomorrow.

Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.